Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 24, 2006, 6:32 AM CDT for Burnet County, Williamson County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2006, 6:32 AM CDT (11:32 UTC)
- Expired
- Jun 24, 2006, 8:30 AM CDT
- In force
- 118 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 56 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 241134
FFWEWX
TXC053-491-241330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 AM CDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BURNET
WILLIAMSON
* UNTIL 830 AM CDT
* AT 630 AM CDT...VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS
CONTINUED TO FALL OVER BURNET AND WILLIAMSON COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE FLORENCE AND BURNET.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3103 9796 3097 9840 3048 9832 3067 9795
3055 9722
$$1 follow-up statement
000
WGUS74 KEWX 241257
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SAT JUN 24 2006
TXC053-491-241330-
BURNET TX-WILLIAMSON TX-
755 AM CDT SAT JUN 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
WILLIAMSON AND BURNET COUNTIES...
AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
PRECIPITATION AMOUNTS OF 4 TO 6 INCHES OVER PORTIONS OF THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE FLORENCE...BURNET...BRIGGS...BERTRAM
AND ANDICE
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3103 9796 3097 9840 3048 9832 3067 9795
3055 9722
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:28 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 24, 6:28 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 AM CDT SAT JUN 24 2006 .UPDATE... QUICK UPDATE TO INCREASE NEAR TERM POP AND ASSOCIATED GRIDS TO REFLECT CURRENT TRENDS. && .PREV DISCUSSION... (ISSUED 429 AM CDT SAT JUN 24 2006) DISCUSSION... MOISTURE AXIS DRAPED ACROSS CENTRAL TEXAS CONTINUES TO PRODUCE CONVECTIVE ACTIVITY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE QUITE PERSISTENT IN DEVELOPING OVER THE EDWARDS PLATEAU AND ACROSS THE NORTHERN COUNTIES OF THE CWA. DUE TO THEIR SLOW MOVEMENT, SOME OF THESE STORMS COULD DROP LOCALLY HEAVY RAIN BEFORE DISSIPATING AND/OR MOVING OUT OF THE CWA, BUT ANY FURTHER ISSUES WILL BE LIMITED TO URBAN AREAS AND SMALL CREEKS MOST PRONE TO FLASH FLOODING. UNFORTUNATELY, WIDESPREAD STORM DEVELOPMENT ACROSS SOUTH CENTRAL TEXAS IS NOT ANTICIPATED, SO OVERALL QPF WILL BE LIMITED. SOME OF THE CONVECTIVE ACTIVITY WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING AS THE MOISTURE AXIS SLOWLY PROGRESSES SOUTHEASTWARD, BUT POPS WILL REMAIN LOW-END CHC AS INSTABILITY WILL LACK A FOCUS TO BE ABLE TO PRODUCE BETTER ORGANIZED CONVECTION. AFTER THIS FEATURE CLEARS THE REGION, DRIER AND COOLER AIR IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. THE MOST NOTICEABLE DIFFERENCE WILL BE IN THE MORNINGS, WITH OVERNIGHT LOWS RETURNING TO THE LOWER TO MID 60S (WHICH IS 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR). AFTERNOON TEMPS WILL ONLY BE SLIGHTLY BELOW TO NEAR NORMAL, BUT LOW DEWPOINTS WILL HELP KEEP THE APPARENT TEMPERATURE COMFORTABLE FOR THIS TIME OF YEAR. A GRADUAL WARMING TREND WILL BRING THE RETURN OF NORMAL LATE JUNE TEMPERATURES BY THE END OF THE WEEK. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01
Hazardous weather outlook, Jun 24, 5:02 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT SAT JUN 24 2006 TXZ171>173-183>194-202>209-217>225-228-251015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.